Models of best-worst choice and ranking among multiattribute options (profiles)

Publication Type:
Journal Article
Journal of Mathematical Psychology, 2012, 56 (1), pp. 24 - 34
Issue Date:
Full metadata record
Files in This Item:
Filename Description Size
Thumbnail2011005315OK.pdf608.77 kB
Adobe PDF
We develop and characterize new representations for the maxdiff model (. Marley & Louviere, 2005) for best-worst choice between multiattribute options; in particular, we state conditions under which the scale value of a multiattribute option is a product of independent ratio scales on each attribute. We show that there is a vector of simple "scores" that are sufficient for the model, with each score a closed-form function of the maximum likelihood estimates of the model's parameters. Several related models are developed for rank orders obtained by repeated best and/or worst choices, and two of these models are tested on stated preferences between mobile phones. © 2011 Elsevier Inc.
Please use this identifier to cite or link to this item: